MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil encountered resistance and was stuck in middle section of the echelon catheter.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm with a max diameter of 3 mm and a 1.8 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.The access vessel was the femoral artery with 8mm diameter.It was reported that the physician conducted a procedure for an anterior communicating artery aneurysm.After puncture, an intermediate catheter and an echelon10 microcatheter were positioned at the lesion site.The first coil, apb-3-6-3d-es (batch number 229175214), was hydrated and successfully deployed within the aneurysm.For the second coil, apb-2.5-4-hx- es (batch number :228012936), significant resistance was encountered midway through the microcatheter, preventing further advancement.The surgeon carefully attempted to retract the coil, but it was stuck inside the microcatheter and could not be retrieved.Both the microcatheter and the second coil were removed together.It was unclear whether the issue was due to the microcatheter or the second coil.A new echelon10 catheter was then used.A third coil, apb-2-4-hx-es (batch number 229655963) was successfully advanced and detached, followed by the successful implantation and detachment of the fourth coil, apb-1.5-3-hx-es.Angiography showed dense packing of the aneurysm, and the patient's condition remained stable, concluding the surgery.It was unknown if the catheter and the second coil were damaged.The reported devices and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information received reported the coil came out of the introducer sheath smoothly.There was no kink or other damage observed to the catheter or coils.The cause was not determined.
 
Additional Manufacturer Narrative
B5: updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium prime coil and an echelon-10 micro catheter were returned for analysis within a shipping box and within a sealed biohazard pouch.The axium prime coil was returned without the introducer sheath.Visual inspection/damage location details: the axium prime coil pushwire was found to be broken at load indicator, kinked at ~46.0cm, broken and separated at ~133.4cm from broken proximal end.The axium prime coil was found to be already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coil could not be used for resistance testing with returned echelon-10 micro catheter due to their damaged condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22021263
Report Number9617601-2025-00466
Device Sequence Number8769891
Product Code KRD
UDI-Device Identifier00763000313920
UDI-Public(01)00763000313920(17)270104(10)228012936
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2.5-4-HX-ES
Device Catalogue NumberAPB-2.5-4-HX-ES
Device Lot Number228012936
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer05/16/2025
06/13/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date06/03/2025
07/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale